MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/8 HOLE/195MM/RIGHT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/8 HOLE/195MM/RIGHT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Model Number 02.124.408
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unspecified Infection (1930); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: hrs and hwc.Device is not expected to be returned for manufacturer review/investigation.(b)(4).Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review could not be completed without lot number.Reported in maude report mw5074624: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Customer quality unit received a maude report forwarded from department of human services; this report is against user facility report mw5074624.Only additional and/or corrected information will be contained in this report.A copy of the maude event report is attached.It was reported that on an unknown date approximately three years ago, patient was implanted with one (1) unknown total knee arthroplasty (tka) construct (manufacturer unknown).On (b)(6) 2016, patient underwent implant procedure to treat loss stress femure fracture.Patient was implanted with one 4.5 mm (1) variable angle (va) curved condylar plate, eight (8) 5.0 mm va locking screws, one (1) 5.0 mm cannulated va locking screw, one (1) 4.5 mm cortex screw.Subsequently, on an unknown date, just fifty-one (51) days after the patient being released to a full weight bearing status, the plate broke and the patient developed a nonunion and the bone had re fractured.On (b)(6) 2017, patient underwent revision surgery.The surgeon went into surgery with the plan to not remove the implants, but subsequently, ended up removing all implants.The surgeon cut out the tissue surrounding the plate and the plate was still stuck.Subsequently, the surgeon could remove all implants successfully and then sent the plate and tissue for cultures due to a possible infection.During the revision, the patient's initially implanted tka construct was also removed completely.The patient was revised to an unknown zimmer segmental system, cutting out a portion of the femur.An unknown rod was also reportedly inserted in the knee joint and in the tibia.The revision was successfully completed, however, the patient's condition immediately after the revision surgery was not reported.The patient has been reported to have been involved in two (2) more surgeries since the initial implant of the synthes 4.5 mm va curved condylar plate construct, and is currently reported to have another infection at the implant site, this time around zimmer implants.This incident involves eleven (11) parts.(b)(4) captures first six (6) parts and (b)(4) captures remaining five (5) parts.Articles reported in maude mw5074624 are captured under (b)(4).This report is for one (1) 4.5mm va-lcp curved condylar plate/8 hole/195mm/right.This is report 1 of 6 for (b)(4).

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/8 HOLE/195MM/RIGHT
Common Device Name
IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7327531
Report Number2939274-2018-50954
Device Sequence Number13479040
Product Code JDP
UDI-Device Identifier10886982042774
UDI-Public(01)10886982042774(10)LOT#UNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.408
Device Catalogue Number02.124.408
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/09/2018
Initial Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;